MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 27X3/8 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 27X3/8 RB; PISTON SYRINGE
Catalog Number 305542
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the syringe allergy 1ml w/ndl 27x3/8 rb has been found experiencing three occurrences of poor perforation before use.The following has been provided by the initial reporter: distributer was notified of an incident involving three bd syringes trays being open upon arrival.Per email: this e-mail is to notify you of a device complaint received involving three trays of bd syringes (item# bd5542 lot# 9018788) which the customer reported as being open upon arrival.
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned photos of trays of 1ml, 10mm, 27g bd allergy syringes from lot#: 9018788.Customer states that the trays were open.The attached photo was examined and exhibited trays with an open seal.A review of the device history record was completed for batch#: 9018788.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Process summary: the tray loader packaging machine forms trays in a high impact polystyrene bottom web and after 25 syringes are placed in each tray, heat seals a tyvek top web onto the bottom web and cuts the packages into single units.During the process, graphics are printed on the web.40 trays are loaded into a case, divided into four groups of ten by an insert.The tray loader has a motor fed precision cutting machine that is designed to cut and dispense the formed trays of syringes.An optical sensor is used to detect a registration mark on the product web.The location of the registration mark is used to determine the location of the cut.A jam (verification) sensor is used to stop the machine if product jams at the knife.Root cause: if a seal is tearing away from the tray, this may indicate there is an obstruction in the way of the knife assembly, the knife is not set correctly, or the blades need replaced or sharpened.H3 other text : see h.10.
 
Event or Problem Description
It has been reported that the syringe allergy 1ml w/ndl 27x3/8 rb has been found experiencing three occurrences of poor perforation before use.The following has been provided by the initial reporter: distributer was notified of an incident involving three bd syringes trays being open upon arrival.Per email: this e-mail is to notify you of a device complaint received involving three trays of bd syringes (item#: bd5542, lot#: 9018788) which the customer reported as being open upon arrival.

Brand Name
SYRINGE ALLERGY 1ML W/NDL 27X3/8 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9256696
Report Number1920898-2019-01217
Device Sequence Number2158912
Product Code FMF
UDI-Device Identifier30382903055426
UDI-Public30382903055426
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Catalogue Number305542
Device Lot Number9018788
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;